Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS New Orleans, LA

October 22, 2007Pearl River County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Oct 22, 2007, 7:57 PM CDT for Pearl River County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2007, 7:57 PM CDT (00:57 UTC)
Expired
Oct 22, 2007, 11:00 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.1
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 230059
FFWLIX
MSC109-230400-
/O.NEW.KLIX.FF.W.0007.071023T0057Z-071023T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 PM CDT MON OCT 22 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE...

* UNTIL 1100 PM CDT

* AT 754 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM NUMEROUS THUNDERSTORMS IN PICUAYNE. SEVERAL HOMES AND 
A FIRE STATION WERE INUNDATED. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3050 8962 3049 8964 3047 8964 3046 8965
      3048 8971 3096 8948 3097 8940
TIME...MOT...LOC 0057Z 180DEG 0KT 3045 8966

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 5:37 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 22, 5:37 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 PM CDT MON OCT 22 2007

.UPDATE...
UPDATED ZONES TO INCLUDE TORNADO WATCH. NO OTHER CHANGES AT THIS
TIME.

&&

.PREV DISCUSSION... /ISSUED 409 PM CDT MON OCT 22 2007/

SHORT TERM...
THUSFAR...THINGS HAVE BEEN GOING ACCORDING TO FORECAST WITH
COPIOUS RAINS IMPACTING THE FORECAST AREA...PARTICULARLY ACROSS
THE METRO NEW ORLEANS AREA. THE THREAT STILL CONTINUES FOR AN
ADDITIONAL 2 TO 4 INCHES OF RAINFALL FROM A PRONOUNCED TROPICAL
PLUME THAT EXTENDS WELL INTO THE GULF OF MEXICO AND RECENTLY HAS
BEEN ENHANCED BY FRONTAL INTERACTION. THERE REMAINS A LARGE AND
PERSISTENT AREA OF RAINFALL FROM THE I-55 CORRIDOR WESTWARD TO THE
COLD FRONT THAT IS MOVING THROUGH THE ALEXANDRIA AREA AT THIS
TIME. WILL MAINTAIN ALL WATCHES AND ANTICIPATE ISSUANCES OF FLOOD
WARNINGS DURING THE EVENING HOURS AS THE HEAVY RAINS RETURN. COLD
FRONT EXPECTED TO MOVE INTO BATON ROUGE AREA AROUND 00Z THEN
CONTINUE INTO THE NEW ORLEANS AREA AROUND 03Z. THERE REMAINS SOME
UNCERTAINTY ON ENDING THE RAINFALL AS THE MODELS SHOW THE UPPER
SUPPORT COMING TO A HALT NEAR THE ARKLATEX WHICH WOULD DIMINISH
THE FORWARD MOMENTUM OF THE SURFACE FRONT. WE ARE BASING THE
FORECAST ON THE FRONT MAKING IT THROUGH THE FORECAST AREA BUT THE
POST FRONTAL ASPECTS MAY BE DICEY FOR TUESDAY AND WEDNESDAY.

LONG TERM...
EXPECTING JUST A GRADUAL WARMING TREND THROUGH SEASONABLE
TEMPERATURES ONCE THE DEFORMATION WRAP-AROUND CLOUDINESS ABATES IN
THE WAKE OF THE SHORT-TERM FRONT. DID NOT SPEND TOO MUCH TIME OR
EFFORT ON THE EXTENDEDS GIVEN THE MORE DIRE OPERATIONS IN THE
SHORT-TERM BUT BLENDING WELL WITH NEIGHBORS.

AVIATION...
MOST CEILINGS AND VISIBILITIES IN THE MVFR RANGE OUTSIDE OF
PRECIPITATION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE
CEILINGS AND VISIBILITIES DOWN TO THE LIFR CATEGORY ON OCCASION
THROUGH SUNRISE. SQUALL LINE LIKELY TO IMPACT BTR AROUND 00Z...MCB
AROUND 02Z...MSY 03-04Z AND GPT 06-08Z. 35/RSW

MARINE...
WILL CONTINUE SMALL CRAFT ADVISORY THROUGH TONIGHT. WHILE CURRENT
WINDS SLIGHTLY BELOW CRITERIA...SEAS STILL AROUND 6 FEET...AND
STRONGER WINDS TO THE WEST. HAVE NOTED GUSTS INTO GALE RANGE JUST
OFF TEXAS COAST. WITH FRONT GRADUALLY EXPECTED TO SLOW DOWN...EXPECT
WINDS OVER OUR WATERS TO BE STRONG...BUT REMAIN BELOW LEVELS FOR
GALE WARNING. EXPECT SOME LOWERING OF WINDS AND SEAS DURING THE DAY
TUESDAY. 35/RSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  58  47  64 / 100  50  10  10
BTR  56  59  48  66 / 100  50  10  10
MSY  60  63  52  67 / 100  50  10  10
GPT  62  64  50  65 / 100  50  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ034>040-046>050-
     056>070.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ066.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ530-550-555-
     570-575.

MS...FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ068>071-077-080>082.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ550-555-570-
     575.

&&

24
Hazardous weather outlook, Oct 22, 11:15 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 AM CDT MON OCT 22 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-230500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1115 AM CDT MON OCT 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE
OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT. FLOODING RAINS WILL BE THE PRIMARY CONCERN TODAY.
WEAK SHORT-LIVED TORNADOES MAY DEVELOP AS THE AIRMASS CONTINUES TO
DESTABILIZE IN ADVANCE OF AN APPROACHING COLD FRONT. THE SEVERE
WEATHER AND HEAVY RAINFALL THREAT WILL END WITH THE FRONTAL
PASSAGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME RIVER AND STREAM FLOODING MAY RESULT IN THE UPCOMING DAYS DUE
TO EXCESSIVE RUNOFF. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
ACROSS THE COASTAL WATERS AND TIDAL LAKES DUE TO STRONG NORTH
WINDS AND BUILDING SEAS AFTER THE FRONT MOVES THROUGH...PERSISTING
INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LAW ENFORCEMENT AGENCIES ARE ENCOURAGED TO NOTIFY THE
NATIONAL WEATHER SERVICE WITH ANY REPORTS OF FLOODING OR SEVERE
WEATHER. A FEW SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE ISSUED
THIS AFTERNOON AND EVENING IF ROTATING STORMS ARE INDICATED WITHIN
THE LARGE RAIN AREA.

24

In the hours before

Special weather statement, Oct 22, 2:42 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT MON OCT 22 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-222145-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
242 PM CDT MON OCT 22 2007

...A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
   AND EXTREME SOUTHERN MISSISSIPPI TONIGHT...
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
   EVENING...
...COLD FRONT IS STEADILY APPROACHING...

AT 230 PM CDT...A LARGE AREA OF MODERATE TO HEAVY RAINFALL
BLANKETED MUCH OF SOUTHEAST LOUISIANA EAST OF THE ATCHAFALAYA
RIVER AND SPREADING INTO MISSISSIPPI. AN AXIS OF VERY HEAVY
RAINFALL EXTENDED FROM NEW IBERIA SOUTHWARD INTO THE CENTRAL GULF
OF MEXICO...AND MOVING TOWARD SOUTHEAST LOUISIANA. THIS WILL BRING
ANOTHER ROUND OF POTENTIALLY FLOODING RAINS INTO AREAS THAT
EXPERIENCED FLOODING EARLIER TODAY. IN LOCATIONS THAT HAD NOT
RECEIVED MUCH RAINFALL THIS MORNING...HEAVY RAINS CAN BE EXPECTED
UNTIL THE COLD FRONT MOVES THROUGH THE AREA.

SOME THUNDERSTORMS WERE DEVELOPING AND AT TIMES WERE EXHIBITING
ROTATING CONDITIONS...PARTICULARLY IN EAST-CENTRAL LOUISIANA NEAR
THE MISSISSIPPI STATE LINE. THERE IS STILL A CHANCE FOR A FEW
STORMS TO BECOME SEVERE PRIOR TO COLD FRONTAL PASSAGE.

THE COLD FRONT WAS SITUATED BETWEEN DERIDDER AND ALEXANDRIA AND
HAD MOVED THROUGH SHREVEPORT AND LAKE CHARLES ALREADY. IT
CONTINUES TO MOVE TO THE EAST AT AROUND 30 MPH. BRISK NORTHWEST
WINDS WITH GUSTS TO 40 MPH WERE OCCURRING WITH THE FRONTAL PASSAGE
IN WEST LOUISIANA.

THE FRONTAL PASSAGE WILL BRING AN END TO THE FLOODING RAINS AND
SEVERE THUNDERSTORM THREAT. MEANWHILE...EVERYONE IS URGED TO
REMAIN ALERT TO THE WEATHER SITUATION THROUGHOUT THE AFTERNOON AND
EVENING. ADDITIONAL FLOODING IS POSSIBLE AND ALL PREPARATIONS TO
MINIMIZE FLOOD DAMAGE IS ENCOURAGED. HEAVY RAINS MAY IMPACT THE
EVENING COMMUTE...SO PLAN ACCORDINGLY TO SEEK ALTERNATIVE ROUTES
AND ALLOW FOR ADDITIONAL TIME TO REACH YOUR DESTINATION. ANY
UNNECESSARY TRAVEL SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:46 PM CDTTornado WarningLIXHarrison29 min
Oct 22, 8:30 PM CDTFlash Flood WarningLIXPearl River3 hr
Oct 23, 7:51 AM CDTRiver Flood WarningLIXPearl River52 hr
Oct 23, 2:55 PM CDTRiver Flood WarningLIXPearl River19 hr

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.